Alert archive / Oregon / Red Flag Warnings in 2015

Red Flag Warning 6, NWS Medford, OR

July 4, 2015Harney County, Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this red flag warning at Jul 4, 2015, 1:59 PM PDT for Harney County, Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jul 4, 2015, 5:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2015, 1:59 PM PDT (20:59 UTC)
In effect from
Jul 4, 2015, 5:00 PM PDT
Expired
Jul 5, 2015, 4:43 AM PDT
In force
12 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Harney County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 156 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2295 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WWUS86 KMFR 042059
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
159 PM PDT SAT JUL 4 2015

...RED FLAG WARNING IN EFFECT FOR THIS EVENING THROUGH SUNDAY
EVENING FOR ABUNDANT LIGHTNING FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTHERN OREGON...

.MONSOONAL MOISTURE WILL PUSH NORTH INTO THE AREA AHEAD OF AN
APPROACHING TROUGH OFF THE COAST OF OREGON AND CALIFORNIA.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
NORTHERN CALIFORNIA AND SOUTHERN OREGON THIS AFTERNOON AND
EVENING...AND MAY PERSIST THROUGH THE NIGHT INTO SUNDAY MORNING.
SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING
AS WELL. THUNDERSTORM CHANCES WILL REMAIN IN THE AREA THROUGH
EARLY NEXT WEEK.

CAZ280-281-042200-
/O.CAN.KMFR.FW.A.0005.150705T0100Z-150706T0500Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
159 PM PDT SAT JUL 4 2015

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE
WEATHER WATCH.

THUNDERSTORMS MAY DEVELOP OVER THE AREA THIS EVENING...BUT
ONLY ISOLATED COVERAGE IS EXPECTED. 

$$

CAZ284-050900-
/O.UPG.KMFR.FW.A.0005.150705T0100Z-150706T0500Z/
/O.NEW.KMFR.FW.W.0006.150705T0000Z-150705T1200Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
159 PM PDT SAT JUL 4 2015

...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 5
PM THIS AFTERNOON TO 5 AM PDT SUNDAY. 

* AFFECTED AREA: 
  IN NORTHERN CA...FIRE WEATHER ZONE 284.

* COUNTIES AFFECTED: EASTERN SISKIYOU COUNTY.

* THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER AND
  IN THE VICINITY OF THE MEDICINE LAKE AREA LATE THIS AFTERNOON
  AND EVENING. ABUNDANT LIGHTNING AND GUSTY WINDS ARE POSSIBLE
  WITH THESE STORMS. SOME STORMS MAY CONTINUE INTO THE OVERNIGHT
  HOURS.

* OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE.

* IMPACTS...THUNDERSTORMS ARE EXPECTED TO PRODUCE ABUNDANT 
  LIGHTING...AND DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE 
  WET CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES 
  COULD POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM 
  INITIAL ATTACK RESOURCES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

* IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC 
  FIRE BEHAVIOR AND NEW FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE
NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD
ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ285-ORZ624-625-050900-
/O.UPG.KMFR.FW.A.0005.150705T0100Z-150706T0500Z/
/O.NEW.KMFR.FW.W.0006.150705T0000Z-150706T0600Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE
AND WESTERN HARNEY COUNTIES-
159 PM PDT SAT JUL 4 2015

...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 5
PM THIS AFTERNOON TO 11 PM PDT SUNDAY. 

* AFFECTED AREA: 
  IN NORTHERN CA FIRE ZONE....285.
  IN SOUTH CENTRAL OR FIRE ZONES...624...625.

* COUNTIES AFFECTED: 
  IN NORTHERN CA...MODOC COUNTY. 
  IN SOUTH CENTRAL OR...SOUTHERN KLAMATH AND LAKE COUNTIES.

* THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
  AREA LATE THIS AFTERNOON AND EVENING...PARTICULARLY ALONG THE
  WARNER...HART..AND FREMONT MOUNTAINS. STORMS WILL LIKELY
  PRODUCE ABUNDANT LIGHTNING AND GUSTY WINDS...AND SOME MAY
  CONTINUE INTO THE OVERNIGHT HOURS. THUNDERSTORM ACTIVITY WILL
  INCREASE AGAIN SUNDAY AFTERNOON AND EVENING.

* OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE.

* IMPACTS...THUNDERSTORMS ARE EXPECTED TO PRODUCE ABUNDANT 
  LIGHTING...AND DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE 
  WET CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES 
  COULD POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM 
  INITIAL ATTACK RESOURCES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

* IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC 
  FIRE BEHAVIOR AND NEW FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE
NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD
ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

VISIT US AT WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
098 
WWUS86 KMFR 050313
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
813 PM PDT SAT JUL 4 2015

...RED FLAG WARNING IN EFFECT FOR THIS EVENING THROUGH SUNDAY
EVENING FOR ABUNDANT LIGHTNING FOR PORTIONS OF NORTHERN CALIFORNIA
AND SOUTHERN OREGON...

.MONSOONAL MOISTURE WILL PUSH NORTH INTO THE AREA AHEAD OF AN
APPROACHING TROUGH OFF THE COAST OF OREGON AND CALIFORNIA.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
NORTHERN CALIFORNIA AND SOUTHERN OREGON THIS AFTERNOON AND
EVENING...AND MAY PERSIST THROUGH THE NIGHT INTO SUNDAY MORNING.
SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING
AS WELL. THUNDERSTORM CHANCES WILL REMAIN IN THE AREA THROUGH
EARLY NEXT WEEK.

CAZ281-051200-
/O.EXA.KMFR.FW.W.0006.000000T0000Z-150705T1200Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
813 PM PDT SAT JUL 4 2015

...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT SUNDAY.

* AFFECTED AREA: 
  IN NORTHERN CA...FIRE WEATHER ZONE 281.

* COUNTIES AFFECTED: CENTRAL SISKIYOU COUNTY.

* THUNDERSTORMS...THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS
  THE SHASTA VALLEY THROUGH LATE THIS EVENING. ABUNDANT LIGHTNING
  AND GUSTY WINDS ARE EXPECTED WITH THESE STORMS. SOME STORMS MAY
  CONTINUE INTO THE OVERNIGHT HOURS.

* OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE.

* IMPACTS...ABUNDANT LIGHTNING...AND DRY LIGHTNING WILL BE
  POSSIBLE OUTSIDE OF THE WET CORES. MULTIPLE NEW FIRE STARTS FROM
  LIGHTNING STRIKES COULD POSE A THREAT TO LIFE AND PROPERTY...AND
  MAY OVERWHELM INITIAL ATTACK RESOURCES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS
NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ284-051200-
/O.CON.KMFR.FW.W.0006.000000T0000Z-150705T1200Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
813 PM PDT SAT JUL 4 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* AFFECTED AREA: 
  IN NORTHERN CA...FIRE WEATHER ZONE 284.

* COUNTIES AFFECTED: EASTERN SISKIYOU COUNTY.

* THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER AND 
  IN THE VICINITY OF THE MEDICINE LAKE AREA LATE THIS AFTERNOON 
  AND EVENING. ABUNDANT LIGHTNING AND GUSTY WINDS ARE POSSIBLE 
  WITH THESE STORMS. SOME STORMS MAY CONTINUE INTO THE OVERNIGHT 
  HOURS.

* OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE.

* IMPACTS...THUNDERSTORMS ARE EXPECTED TO PRODUCE ABUNDANT 
  LIGHTING...AND DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE 
  WET CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES 
  COULD POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM 
  INITIAL ATTACK RESOURCES.

* IMPACTS...DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE WET
  CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES COULD
  POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM INITIAL
  ATTACK RESOURCES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS
NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ285-ORZ624-625-051515-
/O.CON.KMFR.FW.W.0006.000000T0000Z-150706T0600Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE
AND WESTERN HARNEY COUNTIES-
813 PM PDT SAT JUL 4 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY...

* AFFECTED AREA: 
  IN NORTHERN CA FIRE ZONE....285.
  IN SOUTH CENTRAL OR FIRE ZONES...624...625.

* COUNTIES AFFECTED: IN NORTHERN CA...MODOC COUNTY. IN SOUTH
CENTRAL OR...SOUTHERN KLAMATH AND LAKE COUNTIES.

* THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
  AREA LATE THIS EVENING...PARTICULARLY ALONG THE WARNER...HART
  MOUNTAINS. STORMS WILL LIKELY PRODUCE ABUNDANT LIGHTNING AND
  GUSTY WINDS...AND SOME MAY CONTINUE INTO THE OVERNIGHT HOURS.
  THUNDERSTORM ACTIVITY WILL INCREASE AGAIN SUNDAY AFTERNOON AND
  EVENING.

* OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE.

* IMPACTS...DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE WET
  CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES COULD
  POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM INITIAL
  ATTACK RESOURCES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

* IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC 
  FIRE BEHAVIOR AND NEW FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS
NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

VISIT US AT WWW.WEATHER.GOV/MEDFORD
965 
WWUS86 KMFR 051143
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
443 AM PDT SUN JUL 5 2015

CAZ285-ORZ624-625-052345-
/O.CAN.KMFR.FW.W.0006.000000T0000Z-150706T0600Z/
/O.NEW.KMFR.FW.W.0007.150705T2000Z-150706T0600Z/
/O.NEW.KMFR.FW.A.0006.150706T2000Z-150707T0600Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE
AND WESTERN HARNEY COUNTIES-
443 AM PDT SUN JUL 5 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING.

* AFFECTED AREA: 
  IN NORTHERN CA FIRE ZONE....285.
  IN SOUTH CENTRAL OR FIRE ZONES...624...625.

* COUNTIES AFFECTED: IN NORTHERN CA...MODOC COUNTY. IN SOUTH
CENTRAL OR...SOUTHERN KLAMATH AND LAKE COUNTIES.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS OVER THE AREA ARE
  EXPECTED TO BECOME SCATTERED THIS AFTERNOON INTO THE EVENING.
  STORMS WILL LIKELY PRODUCE ABUNDANT LIGHTNING AND GUSTY WINDS.
  THUNDERSTORM ACTIVITY WILL INCREASE AGAIN MONDAY AFTERNOON AND
  EVENING.

* OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE.

* IMPACTS...DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE WET 
  CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES COULD 
  POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM INITIAL 
  ATTACK RESOURCES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

* IMPACTS: DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS 
  WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS
NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

CAZ281-284-052345-
/O.CAN.KMFR.FW.W.0006.000000T0000Z-150705T1200Z/
/O.NEW.KMFR.FW.W.0007.150705T2000Z-150706T0600Z/
/O.NEW.KMFR.FW.A.0006.150706T2000Z-150707T0600Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
443 AM PDT SUN JUL 5 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...
...RED FLAG WARNING IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. THE RED FLAG WARNING HAS BEEN CANCELLED.

* AFFECTED AREA: 
  IN NORTHERN CA...FIRE WEATHER ZONES 281 AND 284.

* COUNTIES AFFECTED: CENTRAL SISKIYOU COUNTY.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS OVER THE AREA ARE
  EXPECTED TO BECOME SCATTERED THIS AFTERNOON INTO THE EVENING.
  STORMS WILL LIKELY PRODUCE ABUNDANT LIGHTNING AND GUSTY WINDS.
  THUNDERSTORM ACTIVITY WILL INCREASE AGAIN MONDAY AFTERNOON AND
  EVENING.

* OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE.

* IMPACTS...ABUNDANT LIGHTNING...AND DRY LIGHTNING WILL BE 
  POSSIBLE OUTSIDE OF THE WET CORES. MULTIPLE NEW FIRE STARTS 
  FROM LIGHTNING STRIKES COULD POSE A THREAT TO LIFE AND 
  PROPERTY...AND MAY OVERWHELM INITIAL ATTACK RESOURCES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

* IMPACTS: DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS
  WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE
NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD
ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

CAZ280-ORZ623-052345-
/O.NEW.KMFR.FW.W.0007.150705T2000Z-150706T0600Z/
/O.NEW.KMFR.FW.A.0006.150706T2000Z-150707T0600Z/
WESTERN KLAMATH NATIONAL FOREST-SOUTHERN OREGON CASCADES-
443 AM PDT SUN JUL 5 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING.

* IMPACTS: DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS 
  WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. 

* AFFECTED AREA: 
  IN NORTHERN CA FIRE ZONE....280.
  IN SOUTHWEST OR FIRE ZONE....623.

* COUNTIES AFFECTED: WESTERN SISKIYOU COUNTY IN NORTHERN
  CALIFORNIA...KLAMATH AND EASTERN JACKSON COUNTY IN SOUTHERN
  OREGON.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS OVER THE AREA ARE
  EXPECTED TO BECOME SCATTERED THIS AFTERNOON INTO THE EVENING.
  STORMS WILL LIKELY PRODUCE ABUNDANT LIGHTNING AND GUSTY WINDS.
  THUNDERSTORM ACTIVITY WILL INCREASE AGAIN MONDAY AFTERNOON AND
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE
NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD
ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

ORZ617-621-622-052345-
/O.NEW.KMFR.FW.A.0006.150706T2000Z-150707T0600Z/
UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-
443 AM PDT SUN JUL 5 2015

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR INCREASED THUNDERSTORM ACTIVITY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING.

* IMPACTS: DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS 
  WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. 

* AFFECTED AREA: 
  IN SOUTHWEST OR...FIRE WEATHER ZONES 617...621 AND 622.

* COUNTIES AFFECTED: JACKSON AND EASTERN DOUGLAS COUNTIES IN
  SOUTHERN OREGON.

* THUNDERSTORMS...THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE
  AGAIN MONDAY AFTERNOON AND EVENING...EXTENDING WEST INTO THE
  WESTERN CASCADE FOOTHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

VISIT US AT WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 4, 1:32 PM PDT, 27 minutes earlier.

Area forecast discussion, Jul 4, 1:32 PM PDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
132 PM PDT SAT JUL 4 2015

UPDATED AVIATION

.DISCUSSION...ANOTHER DAY WITH WELL ABOVE NORMAL TEMPERATURES IS
FORECAST FOR THIS INDEPENDENCE DAY...WITH SOME THUNDERSTORM
CHANCES IN THE SOUTHEASTERN HALF OF THE FORECAST AREA.

SOUTHERN OREGON AND NORTHERN CALIFORNIA REMAIN UNDER A RELATIVELY
STAGNANT PATTERN...IN A COL AREA BETWEEN TROUGHING TO THE
SOUTHWEST AND NORTHEAST...AND RIDGING TO THE SOUTHEAST AND
NORTHWEST. MOISTURE AND INSTABILITY IS FOCUSED OVER NORTHERN
CALIFORNIA AND SOUTHERN LAKE AND KLAMATH COUNTIES...AND THAT IS
WHERE WE EXPECT THE BEST CHANCE OF THUNDERSTORMS TODAY. ONE NOTE
IS THE ADDITION OF THUNDERSTORM CHANCES IN KLAMATH FALLS TODAY
WITH THE MORNING UPDATE. THE LATEST RUN OF THE HOURLY HRRR MODEL
SHOWS SHOWERS AND SOME THUNDERSTORMS IN THE EASTERN
SISKIYOU...SOUTHERN KLAMATH...SOUTHERN LAKE...AND MODOC COUNTIES
FROM ABOUT 4PM-8PM.

WE ARE MAINTAINING A FIRE WEATHER WATCH FOR THE SOUTHEASTERN
PORTION OF THE FORECAST AREA...AND AS IS TYPICAL...ITS NOT A CUT
AND DRY SITUATION FOR THUNDERSTORM FORMATION TODAY INTO TOMORROW.
THE WATCH IS FOUND AT RFWMFR...AND PLEASE SEE THE LATEST FIRE
WEATHER DISCUSSION BELOW.

SOME HIGH CLOUDS WILL TRAVERSE THE FORECAST AREA...AND WITH A
GENERALLY COOLER AIR MASS IN PLACE...TEMPERATURES WILL BE A FEW
DEGREES COOLER THAN YESTERDAY. HOWEVER...WITH ALL THE OUTDOOR
ACTIVITIES EXPECTED TODAY...WE HAVE MAINTAINED AN IMPACT-BASED
HEAT ADVISORY FOR THE ROGUE...SHASTA...SCOTT...KLAMATH RIVER...AND
ILLINOIS VALLEYS. THE LATEST MODELS SUGGEST COOLING FOR THE
FORECAST AREA WILL BE VERY GRADUAL UNTIL THE MIDDLE OF NEXT WEEK
WHEN AN UPPER LOW MOVES THROUGH AND BRINGS TEMPERATURES TO NEAR OR
BELOW NORMAL. NOTE THIS COULD BE THE FIRST ROUND OF WIDESPREAD
BELOW NORMAL TEMPERATURES IN MORE THAN 30 DAYS.

&&

.AVIATION...FOR THE 04/18Z TAF CYCLE...ALONG THE COAST...VFR
CONDITIONS WILL PREVAIL ALONG THE COAST WITH AREAS OF MVFR/IFR
CIGS OFFSHORE. THE LOWER CONDITIONS WILL MOVE ONSHORE
TONIGHT...THEN BURN BACK TO THE COAST MID-MORNING SUNDAY. OVER THE
REMAINDER OF THE AREA...VFR CONDITIONS WILL PREVAIL THROUGH
SUNDAY...BUT ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WILL DEVELOP OVER NORTHERN CALIFORNIA AND THE
SOUTHERN PORTIONS OF LAKE AND KLAMATH COUNTIES SATURDAY. AFTERNOON
THUNDERSTORMS ON SUNDAY WILL BE MORE WIDESPREAD...GENERALLY FROM
THE CASCADES EAST AND SISKIYOUS SOUTH.

&&

.MARINE...UPDATED 300 AM PDT SATURDAY 4 JULY 2015...A THERMAL TROUGH
NEAR THE COAST WILL WEAKEN THROUGH THE WEEKEND. SMALL CRAFT ADVISORY
SEAS WILL PREVAIL INTO THIS AFTERNOON...WITH SMALL CRAFT
CONDITIONS FOR SEAS GENERALLY BEYOND 3NM FROM SHORE. SEAS WILL
GRADUALLY SUBSIDE LATER THIS EVENING AND WINDS AND SEAS WILL
REMAIN LIGHT THROUGH AT LEAST MIDWEEK. STRATUS AND FOG WILL
INCREASE IN COVERAGE AND AFFECT MOST OF THE COASTAL WATERS BY
SUNDAY.

&&

.FIRE WEATHER...UPDATED 830 AM PDT SATURDAY 4 JULY 2015...MOISTURE
FLOW WILL BE ENHANCED TODAY, AND ISOLATED TO SCATTERED THUNDERSTORMS
LOOK TO BE POSSIBLE OVER NORTHERN CALIFORNIA AND OREGON'S EAST SIDE.
MID LEVEL DRY AIR LOOKS LIKE IT WILL ALSO MOVE IN AND INHIBIT
THUNDERSTORM DEVELOPMENT WEST OF MEDICINE LAKE AND NORTH OF SUMMER
LAKE. THIS, TAKEN WITH THE MODEL INSTABILITY AND THE TRACKING OF
ENERGY FROM THE SOUTH, WOULD PLACE THE PRIMARY THREAT FOR SCATTERED
THUNDERSTORMS OVER MODOC COUNTY, EASTERN SISKIYOU COUNTY, AND
SOUTHERN LAKE AND KLAMATH COUNTIES BEGINNING SOMETIME LATE THIS
AFTERNOON AND INTO THE EVENING. MODEL SOLUTIONS DEPICT AREAS OF
INSTABILITY PERSISTING OVERNIGHT TONIGHT, AND DUE TO THIS, HAVE KEPT
A CHANCE FOR NOCTURNAL STORMS IN PLACE THROUGH SATURDAY NIGHT INTO
EARLY SUNDAY MORNING. SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP
SUNDAY AFTERNOON AND EVENING AS DAYTIME HEATING INCREASES, AND
MOISTURE INFLOW REMAINS AIMED AT OUR AREA. WE ARE EXPECTING LOW
LEVELS OF THE ATMOSPHERE TO REMAIN DRY, AND ALTHOUGH MOST OF THE
STORMS SATURDAY AND SUNDAY SHOULD BE WET, THERE SHOULD BE ABUNDANT
LIGHTNING STRIKES OUTSIDE STORM CORES. THE DRY LOW LEVELS WOULD ALSO
INCREASE THE POTENTIAL FOR GUSTY AND ERRATIC WINDS IN THE VICINITY
OF THUNDERSTORMS. WITH THE POTENTIAL OF NUMEROUS NEW STARTS, INITIAL
ATTACK RESOURCES COULD BE STRETCHED THIN. FOR THESE REASONS, IT IS
POSSIBLE THAT THE CURRENT WATCHES WILL BE UPGRADED TO WARNINGS
DURING THE DAY, AFTER COORDINATING WITH LOCAL AGENCIES.

INCREASED MOISTURE AND THE PRESENCE OF AN UPPER LEVEL TROUGH WILL
KEEP AFTERNOON AND EVENING THUNDERSTORM CHANCES IN THE AREA THROUGH
THE NEXT WEEK. -BPN/SVEN

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM 6 PM PDT THIS EVENING THROUGH SUNDAY
     EVENING FOR ORZ624-625.
     HEAT ADVISORY UNTIL 11 PM PDT THIS EVENING FOR ORZ024-026.

CA...FIRE WEATHER WATCH FROM 6 PM PDT THIS EVENING THROUGH SUNDAY
     EVENING FOR CAZ280-281-284-285.
     HEAT ADVISORY UNTIL 11 PM PDT THIS EVENING FOR CAZ080-081.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ350-356-370-376.

NSK/BPN/JRS/SBN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 2:44 AM PDTSmall Craft Advisory for Hazardous SeasMFR12 hr

Nearby

Red Flag Warnings in Oregon, 2015Red Flag Warnings in California, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.